Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 204, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 10, 2012, 8:35 PM CDT for Morehouse Parish, Richland Parish, Louisiana. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2012, 8:35 PM CDT (01:35 UTC)
- Expired
- Apr 10, 2012, 9:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Morehouse Parish, LA, Richland Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 164 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 8:53 PM CDT | HAIL 1 | 4 N Rayville, LA | NICKEL TO QUARTER SIZE HAIL REPORTED ALONG PLUM ROAD |
| Apr 10, 9:00 PM CDT | HAIL 1.75 | 3 Ne Rayville, LA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1752 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
055
WUUS54 KJAN 110135
SVRJAN
LAC067-083-110215-
/O.NEW.KJAN.SV.W.0204.120411T0135Z-120411T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
835 PM CDT TUE APR 10 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL MOREHOUSE PARISH IN NORTHEAST LOUISIANA...
NORTHERN RICHLAND PARISH IN NORTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...START...RAYVILLE...
* UNTIL 915 PM CDT
* AT 836 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
START MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RAYVILLE BY 850 PM CDT...
HOLLY RIDGE AND WARDEN BY 915 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3252 9191 3254 9192 3265 9189 3259 9159
3258 9159 3258 9153 3257 9146 3240 9153
3240 9163 3238 9167 3249 9193
TIME...MOT...LOC 0136Z 289DEG 16KT 3254 9182
$$
JA3 follow-up statements
010
WWUS54 KJAN 110149
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
849 PM CDT TUE APR 10 2012
LAC067-083-110215-
/O.CON.KJAN.SV.W.0204.000000T0000Z-120411T0215Z/
RICHLAND LA-MOREHOUSE LA-
849 PM CDT TUE APR 10 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR SOUTH CENTRAL MOREHOUSE AND NORTHERN RICHLAND PARISHES...
AT 850 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
RAYVILLE MOVING EAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RAYVILLE BY 855 PM CDT...
HOLLY RIDGE AND WARDEN BY 915 PM CDT...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
LAT...LON 3252 9191 3254 9192 3265 9189 3259 9159
3258 9159 3258 9153 3257 9146 3240 9153
3240 9163 3238 9167 3249 9193
TIME...MOT...LOC 0150Z 289DEG 16KT 3253 9177
$$123
WWUS54 KJAN 110153
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
853 PM CDT TUE APR 10 2012
LAC067-083-110215-
/O.CON.KJAN.SV.W.0204.000000T0000Z-120411T0215Z/
RICHLAND LA-MOREHOUSE LA-
853 PM CDT TUE APR 10 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR SOUTH CENTRAL MOREHOUSE AND NORTHERN RICHLAND PARISHES...
AT 853 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED ONE TO TWO MILES NORTH OF RAYVILLE MOVING EAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HOLLY RIDGE AND WARDEN BY 915 PM CDT...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
LAT...LON 3258 9182 3262 9172 3259 9159 3258 9159
3257 9146 3240 9153 3240 9163 3239 9167
3247 9189
TIME...MOT...LOC 0153Z 289DEG 16KT 3253 9176
$$511
WWUS54 KJAN 110203
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
903 PM CDT TUE APR 10 2012
LAC067-110214-
/O.CAN.KJAN.SV.W.0204.000000T0000Z-120411T0215Z/
MOREHOUSE LA-
903 PM CDT TUE APR 10 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL
MOREHOUSE PARISH IS CANCELLED...
LAT...LON 3256 9177 3256 9175 3259 9173 3258 9159
3255 9152 3240 9153 3240 9167 3243 9176
3244 9179 3252 9179
TIME...MOT...LOC 0204Z 289DEG 16KT 3251 9171
$$
LAC083-110215-
/O.CON.KJAN.SV.W.0204.000000T0000Z-120411T0215Z/
RICHLAND LA-
903 PM CDT TUE APR 10 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR CENTRAL RICHLAND PARISH...
AT 904 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
RAYVILLE MOVING EAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HOLLY RIDGE BY 915 PM CDT...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
LAT...LON 3256 9177 3256 9175 3259 9173 3258 9159
3255 9152 3240 9153 3240 9167 3243 9176
3244 9179 3252 9179
TIME...MOT...LOC 0204Z 289DEG 16KT 3251 9171
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 3:37 PM CDT, 4 hours 58 minutes earlier.
Area forecast discussion, Apr 10, 3:37 PM CDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 337 PM CDT TUE APR 10 2012 .DISCUSSION...TONIGHT THROUGH WEDNESDAY NIGHT...AS EXPECTED SOME SHOWERS AND STORMS HAVE BEEN POPPING UP ACROSS MY WEST AND NORTH THIS AFTERNOON. WITH THE COLD FRONT JUST NOW BEGINNING TO IMPEDE UPON THE NORTHERN HALF OF THE CWA...THIS WILL LIKELY CONTINUE TO BE THE TREND FOR THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING HOURS. A FEW STORMS COULD BE ON THE STRONG SIDE LATE THIS AFTERNOON INTO THE EVENING...AND CAPABLE OF PRODUCING 40-50 MPH WINDS AND HAIL. SOME MODELS...HIGH-RES AND GLOBAL...CONTINUE TO WANT TO DEVELOP ACTIVITY WELL TO MY NORTHWEST AND RACE IT ACROSS THE CWA ALONG THE FRONT DURING THE OVERNIGHT HOURS. I'LL RAISE POPS A BIT IN MY WEST TONIGHT NOT IGNORING THE POTENTIAL THAT A "SURPRISE" EMBEDDED IN NORTHWEST FLOW COULD INDEED HAPPEN. ALTHOUGH I'M CURRENTLY NOT SEEING ANY WAVE/DISTURBANCE UPSTREAM TO REALLY SET OFF ANY COMPLEX OF CONVECTION...CONSIDERING WE'RE ON THE WESTERN PERIPHERY OF A BROAD UPPER TROUGH...THE FRONT DROPPING THROUGH...AND STRONG NORTHWEST FLOW ALOFT OVER THE REGION...ATTENTION WILL HAVE TO BE PAID UPSTREAM TONIGHT FOR ANY SUCH ACTIVITY DEVELOPING AND AFFECTING THE FORECAST AREA. WITH THAT SAID THOUGH...SIMPLY WITH THE FRONT PUSHING THROUGH...I'LL NOT RULE OUT AT A MINIMUM AN ISOLATED SHOWER OR STORM OVERNIGHT...AGAIN MAINLY IN THE WEST. HIGH PRESSURE WILL IMMEDIATELY BUILD SOUTH AND INTO THE FORECAST BEHIND THE FRONT THIS EVENING INTO WEDNESDAY. LOOK FOR COOLER AND NOTICEABLY DRIER CONDITIONS DURING THE DAY AND NIGHT WEDNESDAY. HIGHS WEDNESDAY AFTERNOON WILL TOP OUT FROM AROUND 70 ALONG THE HIGHWAY 82 CORRIDOR TO THE UPPER 70S IN THE SOUTH ALONG THE HIGHWAY 84 CORRIDOR. MEANWHILE LOWS WEDNESDAY NIGHT WILL BE CHILLY AS THEY GENERALLY RANGE FROM THE LOWER 40S...ALTHOUGH SOME RURAL SPOTS COULD DIP INTO THE UPPER 30S...ACROSS EAST MISSISSIPPI...TO THE MIDDLE 50S ACROSS NORTHEAST LOUISIANA. /19/ THURSDAY THROUGH TUESDAY...EXTENDED MODELS AND ENSEMBLES HAVE COME INTO A GENERAL AGREEMENT ON THE GENERAL PATTERN FOR THE PERIOD. THERE ARE SOME DIFFERENCES IN MODELS AND ENSEMBLES AS WE GO INTO TUESDAY OF NEXT WEEK. AS WE GO INTO THURSDAY UPPER RIDGING WILL DEVELOP OVER THE REGION FROM THE SOUTHERN PLAINS. THIS WILL PROVIDE SOME MODERATION IN HIGHS AND LOWS FROM THE WEST. LATEST GUIDANCE ON THE GFS TRIES TO HOLD OFF ANY RAIN CHANCES UNTIL FRIDAY NIGHT IN THE NORTHWEST DELTA REGION...WHILE THE EURO GIVES SOME VERY LIGHT QPF FOR THURSDAY INTO FRIDAY. OPTED TO GO WITH THE DRYER GFS UNTIL FRIDAY NIGHT. FOR THE WEEKEND THE EASTERN PACIFIC TROUGH WILL DIG INTO THE SOUTHWEST CONUS. THIS WILL PROVIDE GOOD SOUTHWEST FLOW ALOFT OVER THE REGION. THERE WILL BE ENOUGH INSTABILITY AND PRECIP WATER FOR LOW END CHANCES OF CONVECTION DURING THIS TIME. FOR EARLY NEXT WEEK OUR CHANCES OF RAIN WILL INCREASE SOME AS PRECIPITABLE WATER INCREASES ON MONDAY. FOR TUESDAY THE UPPER TROUGH WILL APPROACH THE ARKLAMISS REGION. THIS WILL PROVIDE SOME INCREASE IN SHEAR...UPPER DIVERGENCE...A COLD FRONT AND SOME JET DYNAMICS FOR CONCERN FOR SOME STRONG POSSIBLY SEVERE STORMS ON TUESDAY. IT IS JUST OUTSIDE OF THE HWO INFLUENCE...WILL SEE IF MODELS SHOWS SOME CONSISTENCY IN FUTURE RUNS. HALF OF THE ENSEMBLES PLACE A CLOSED LOW AROUND THE SOUTHERN PLAINS WITH THE UPPER TROUGH...WHILE OTHER MODELS HAD AN OPEN TROUGH EXTENDING FROM THE UPPER MS VALLY TO THE SOUTHERN PLAINS. AS FAR AS TEMPS ARE CONCERNED WENT WITH A BLEND OF MEX, GMOS AND ENSEMBLE GUIDANCE. ON POPS WENT WITH A BLEND OF MEX AND MEN ENSEMBLE GUIDANCE. /17/ && .AVIATION...VFR BROKEN CLOUDS 4-6K FT AND ABOVE WILL BE WIDESPREAD THROUGH THIS EVENING AND TONIGHT. ISOLATED SHRA AND TSRA WILL BE MOVING SEWD AT 15-25 MPH ALONG AND AHEAD OF A COLD FRONT THAT HAS REACHED A CLEVELAND TO GRENADA TO ABERDEEN LINE. A FEW STRONG TSRA ARE ALSO POSSIBLE MAINLY ALONG AND W OF THE MS RIVER BEFORE 01Z THIS EVENING. THAT FRONT WILL SLOWLY DROP SWD TO NEAR THE I-20 CORRIDOR 03-05Z TONIGHT PUSHING INTO OUR S PORTIONS ALONG HIGHWAY 84 LATE OVERNIGHT ABOUT 10-13Z. NLY WINDS PICK UP 11-16KTS JUST BEHIND THE FRONT AND BECOME WIDESPREAD EARLY ON WEDNESDAY...NLY GUSTS COULD REACH 20KTS AT MIDDAY WEDNESDAY. SKIES SHOULD CLEAR OFF COMPLETELY WEDNESDAY AFTERNOON. /40/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 52 73 45 76 / 10 4 1 6 MERIDIAN 48 74 39 75 / 9 5 2 2 VICKSBURG 52 75 47 77 / 15 4 1 11 HATTIESBURG 58 78 47 79 / 9 5 4 3 NATCHEZ 56 76 50 75 / 15 13 7 14 GREENVILLE 50 71 45 72 / 15 5 1 12 GREENWOOD 47 70 41 73 / 14 5 1 6 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 19/40
Hazardous weather outlook, Apr 10, 1:21 PM CDT, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 121 PM CDT TUE APR 10 2012 ARZ074-075-LAZ007>009-015-016-023>026-MSZ040-047-053-059>061- 111830- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA- WARREN-CLAIBORNE-JEFFERSON-ADAMS-FRANKLIN MS- 121 PM CDT TUE APR 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS... NORTHEAST LOUISIANA AND SOUTHWEST PORTIONS OF MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY A FEW STRONG STORMS WILL BE POSSIBLE THROUGH EARLY EVENING WITH THE POTENTIAL FOR GUSTY WINDS OF 50 MPH AND HAIL UP TO THE SIZE OF NICKELS. A COLD FRONT MOVING THROUGH THE DELTA REGION THIS AFTERNOON WILL TRACK SLOWLY SOUTHWARD TONIGHT...EXITING THE REGION WEDNESDAY. STRONG THUNDERSTORMS MAY DEVELOP IN THE VICINITY OF THE FRONT MAINLY SOUTHWEST OF A LAKE VILLAGE ARKANSAS TO VICKSBURG TO MEADVILLE MISSISSIPPI LINE BEFORE 10 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...SHOULD NOT BE NEEDED THROUGH MONDAY. MSZ018-019-025>039-041>046-048>052-054>058-062>066-072>074-111830- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA- WINSTON-NOXUBEE-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION- LAMAR-FORREST- 121 PM CDT TUE APR 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF CENTRAL AND EAST MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED THROUGH MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 40
In the hours before
Special weather statement, Apr 10, 6:13 PM CDT, 2 hours 22 minutes before
MSZ043-048-049-102340- RANKIN MS-MADISON MS-HINDS MS- 613 PM CDT TUE APR 10 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 613 PM CDT TUE APR 10 2012 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL AND 35 TO 45 MPH WINDS WAS LOCATED OVER GLUCKSTADT AT 612 PM CDT...MOVING SOUTH AT 20 MPH. THIS STORM WILL MOVE OVER THE ROSS BARNETT RESERVOIR OVER THE NEXT 10 TO 15 MINUTES. PLEASE TAKE EXTRA PRECAUTIONS IF ON OR NEAR THE WATER. ANY WEATHER RELATED RISK WILL END WITHIN THE HALF HOUR ACROSS THE RESERVOIR AREA. VERY HEAVY RAIN WILL ALSO ACCOMPANY THIS STORM. PEOPLE IN EAST CENTRAL HINDS...SOUTH CENTRAL MADISON AND CENTRAL RANKIN COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3230 8996 3229 9023 3263 9021 3264 9000 TIME...MOT...LOC 2312Z 359DEG 16KT 3254 9010 JA
Special weather statement, Apr 10, 6:37 PM CDT, 1 hour 58 minutes before
MSZ043-048-049-110005- RANKIN MS-MADISON MS-HINDS MS- 637 PM CDT TUE APR 10 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 637 PM CDT TUE APR 10 2012 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER MADISON AT 635 PM CDT...MOVING SOUTH AT 20 MPH. THIS STORM WILL IMPACT PORTIONS OF RIDGELAND...EASTERN PORTIONS OF METRO JACKSON AND PORTIONS OF PEARL. PLEASE TAKE PRECAUTIONS AS THIS STORM CROSSES IS NOW CROSSING THE SOUTH END OF THE ROSS BARNETT RESERVOIR. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN EXTREME EAST CENTRAL HINDS...SOUTH CENTRAL MADISON AND CENTRAL RANKIN COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3226 8995 3225 9019 3253 9014 3252 8997 TIME...MOT...LOC 2335Z 359DEG 16KT 3243 9008 JA
Local storm report, Apr 10, 6:47 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
647 PM CDT TUE APR 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 2 SE MADISON 32.43N 90.09W
04/10/2012 E0.50 INCH MADISON MS PUBLIC
&&
DLLocal storm report, Apr 10, 7:12 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
712 PM CDT TUE APR 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 1 ENE MADISON 32.46N 90.09W
04/10/2012 E0.88 INCH MADISON MS PUBLIC
REPORTED ALONG RICE ROAD
&&
DLSpecial weather statement, Apr 10, 7:58 PM CDT, 37 minutes before
LAZ007-015-110130-
RICHLAND LA-MOREHOUSE LA-
758 PM CDT TUE APR 10 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
758 PM CDT TUE APR 10 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 12 MILES NORTHWEST OF START AT 758 PM
CDT...MOVING SOUTHEAST AT 15 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN SOUTHWESTERN MOREHOUSE AND NORTH CENTRAL RICHLAND PARISHES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3273 9203 3261 9166 3241 9177 3248 9194
3252 9191 3259 9194 3263 9193 3264 9193
3265 9192 3268 9197 3270 9198 3269 9204
TIME...MOT...LOC 0058Z 294DEG 15KT 3261 9197
JASpecial weather statement, Apr 10, 8:17 PM CDT, 18 minutes before
LAZ007-015-110150-
RICHLAND LA-MOREHOUSE LA-
817 PM CDT TUE APR 10 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
817 PM CDT TUE APR 10 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 7 MILES NORTHWEST OF START AT 818
PM CDT...MOVING SOUTHEAST AT 10 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN SOUTH CENTRAL MOREHOUSE AND CENTRAL RICHLAND PARISHES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3269 9194 3257 9163 3237 9175 3248 9195
3252 9191 3259 9194 3263 9193 3264 9193
3265 9192 3267 9196
TIME...MOT...LOC 0118Z 298DEG 11KT 3256 9190
EECThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 7:58 PM CDT | Special Weather Statement | JAN | Richland | 32 min |
| Apr 10, 8:17 PM CDT | Special Weather Statement | JAN | Richland | 33 min |
| Apr 10, 9:15 PM CDT | Special Weather Statement | JAN | Richland | 45 min |
| Apr 10, 9:58 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 47 min |
| Apr 10, 11:01 PM CDT | Special Weather Statement | JAN | Madison | 29 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.